Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 208, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 28, 2012, 4:45 PM EDT for Clay County, Duval County, Nassau County, Florida. It was in force for 60 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2012, 4:45 PM EDT (20:45 UTC)
- Expired
- Aug 28, 2012, 5:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 5 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 4:50 PM EDT | TSTM WND GST 51 | 5 Ene Arlington, FL | THE AUTOMATED SURFACE OBSERVING STATION AT JACKSONVILLE EXECUTIVE AT CRAIG AIRPORT REPORTED A SOUTHERLY WIND GUST OF 51 MPH AS THUNDERSTORMS MOVED NORTHWARD THROUGH THE AREA. |
| Aug 28, 4:52 PM EDT | TSTM WND GST 41 | Jacksonville Intl Arpt, FL | |
| Aug 28, 4:52 PM EDT | TSTM WND GST 48 | 6 Nnw Mandarin, FL | WIND OF 48 MPH AT NAS JACKSONVILLE |
| Aug 28, 4:57 PM EDT | TSTM WND GST 44 | 2 Ne Maxville, FL | THE AVIATION WEATHER OBSERVING STATION AT CECIL FIELD REPORTED A SOUTHERLY WIND GUST OF 44 MPH AS THUNDERSTORMS MOVED NORTHWARD THROUGH THE AREA. |
| Aug 28, 5:00 PM EDT | TSTM WND DMG | Mandarin, FL | 911 CALL CENTER REPORTED A COUPLE OF TREES DOWN IN THE MANDARIN AREA OF TOWN IN ADDITION TO A FEW ON THE WESTSIDE OF JACKSONVILLE METRO AREA. |
| Aug 28, 5:00 PM EDT | TSTM WND GST 50 | 3 Sw Downtown Jacksonvi, FL | PUBLIC REPORTED WIND GUSTS ESTIMATED NEAR 50 MPH AT RIVERSIDE IN DOWNTOWN JACKSONVILLE AS THUNDERSTORMS MOVED THROUGH THE AREA. |
| Aug 28, 5:21 PM EDT | TSTM WND GST 44 | Jacksonville Intl Arpt, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS52 KJAX 282045
SVRJAX
FLC019-031-089-282145-
/O.NEW.KJAX.SV.W.0208.120828T2045Z-120828T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT TUE AUG 28 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN NORTHEAST FLORIDA
DUVAL COUNTY IN NORTHEAST FLORIDA
NASSAU COUNTY IN NORTHEAST FLORIDA
* UNTIL 545 PM EDT
* AT 445 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SAN PABLO TO MAXVILLE...OR ALONG A LINE
EXTENDING FROM UNF TO 12 MILES WEST OF LAKESIDE...AND MOVING NORTH
AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MAXVILLE...SAN MARCO...ARLINGTON...RIVERSIDE...FORT CAROLINE...
MAYPORT...DOWNTOWN JACKSONVILLE...NORMANDY...LITTLE TALBOT
ISLAND...TALBOT ISLAND...OCEANWAY...BRYCEVILLE...JACKSONVILLE
INTERNATIONAL AIRPORT...AMELIA CITY...RATLIFF...FERNANDINA BEACH...
YULEE...CALLAHAN...ST. MARYS AND HILLIARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
&&
LAT...LON 3025 8144 3011 8143 3010 8154 3013 8164
3012 8168 3007 8169 3003 8205 3036 8205
3056 8200 3065 8205 3079 8202 3078 8198
3083 8195 3083 8190 3080 8187 3075 8173
3070 8142 3050 8144 3048 8141 3026 8137
TIME...MOT...LOC 2045Z 182DEG 37KT 3034 8148 3016 8197
$$
HESS4 follow-up statements
012
WWUS52 KJAX 282107
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT TUE AUG 28 2012
FLC019-282117-
/O.CAN.KJAX.SV.W.0208.000000T0000Z-120828T2145Z/
CLAY FL-
507 PM EDT TUE AUG 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN CLAY
COUNTY IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3025 8144 3019 8153 3017 8165 3020 8170
3019 8205 3036 8205 3056 8200 3065 8205
3079 8202 3078 8198 3083 8195 3083 8190
3080 8187 3075 8173 3070 8142 3050 8144
3048 8141
TIME...MOT...LOC 2107Z 182DEG 37KT 3057 8147 3039 8196
$$
FLC031-089-282145-
/O.CON.KJAX.SV.W.0208.000000T0000Z-120828T2145Z/
DUVAL FL-NASSAU FL-
507 PM EDT TUE AUG 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NASSAU AND DUVAL COUNTIES...
AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TALBOT ISLAND TO BALDWIN...OR ALONG A LINE EXTENDING
FROM TALBOT ISLAND TO 17 MILES NORTHWEST OF LAKESIDE...MOVING NORTH
AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSONVILLE INTERNATIONAL AIRPORT...AMELIA CITY...RATLIFF...
FERNANDINA BEACH...YULEE...CALLAHAN...ST. MARYS AND HILLIARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
DAMAGING WINDS UP TO 55 MPH WERE REPORTED IN DOWNTOWN JACKSONVILLE
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS!
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
&&
LAT...LON 3025 8144 3019 8153 3017 8165 3020 8170
3019 8205 3036 8205 3056 8200 3065 8205
3079 8202 3078 8198 3083 8195 3083 8190
3080 8187 3075 8173 3070 8142 3050 8144
3048 8141
TIME...MOT...LOC 2107Z 182DEG 37KT 3057 8147 3039 8196
$$
HESS707
WWUS52 KJAX 282121
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT TUE AUG 28 2012
FLC031-089-282145-
/O.CON.KJAX.SV.W.0208.000000T0000Z-120828T2145Z/
DUVAL FL-NASSAU FL-
521 PM EDT TUE AUG 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NASSAU AND NORTHERN DUVAL COUNTIES...
AT 521 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FERNANDINA BEACH TO 8 MILES NORTH OF BRYCEVILLE...OR
ALONG A LINE EXTENDING FROM FERNANDINA BEACH TO 8 MILES SOUTHWEST OF
CALLAHAN...MOVING NORTH AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
MARYS AND HILLIARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
&&
LAT...LON 3041 8143 3035 8150 3027 8205 3036 8205
3056 8200 3065 8205 3079 8202 3078 8198
3083 8195 3082 8193 3083 8190 3080 8187
3075 8173 3070 8142 3050 8144 3048 8141
TIME...MOT...LOC 2121Z 182DEG 37KT 3071 8146 3053 8195
$$
HESS874
WWUS52 KJAX 282133
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EDT TUE AUG 28 2012
FLC031-282143-
/O.CAN.KJAX.SV.W.0208.000000T0000Z-120828T2145Z/
DUVAL FL-
533 PM EDT TUE AUG 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DUVAL COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3051 8144 3056 8151 3052 8154 3057 8159
3055 8161 3059 8162 3056 8166 3057 8170
3028 8205 3056 8200 3065 8205 3079 8202
3078 8198 3083 8195 3083 8190 3080 8187
3075 8173 3070 8142
TIME...MOT...LOC 2133Z 182DEG 37KT 3069 8149 3051 8198
$$
FLC089-282145-
/O.CON.KJAX.SV.W.0208.000000T0000Z-120828T2145Z/
NASSAU FL-
533 PM EDT TUE AUG 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NASSAU COUNTY...
AT 533 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AMELIA CITY TO BRYCEVILLE...OR ALONG A LINE EXTENDING
FROM FERNANDINA BEACH TO 14 MILES SOUTHWEST OF CALLAHAN...MOVING
NORTH AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
MARYS AND HILLIARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
&&
LAT...LON 3051 8144 3056 8151 3052 8154 3057 8159
3055 8161 3059 8162 3056 8166 3057 8170
3028 8205 3056 8200 3065 8205 3079 8202
3078 8198 3083 8195 3083 8190 3080 8187
3075 8173 3070 8142
TIME...MOT...LOC 2133Z 182DEG 37KT 3069 8149 3051 8198
$$
HESS674
WWUS52 KJAX 282137
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
537 PM EDT TUE AUG 28 2012
FLC089-282148-
/O.EXP.KJAX.SV.W.0208.000000T0000Z-120828T2145Z/
NASSAU FL-
537 PM EDT TUE AUG 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NASSAU COUNTY WILL EXPIRE AT
545 PM EDT...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3051 8144 3056 8151 3052 8154 3057 8159
3055 8161 3059 8162 3056 8166 3057 8170
3028 8205 3056 8200 3065 8205 3079 8202
3078 8198 3083 8195 3083 8190 3080 8187
3075 8173 3070 8142
TIME...MOT...LOC 2138Z 182DEG 37KT 3074 8149 3056 8198
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:20 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 28, 3:20 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT TUE AUG 28 2012
.SYNOPSIS & THIS AFTERNOON/EVENING...HURRICANE ISAAC WAS NEARING
THE NORTH CENTRAL GULF OF MEXICO COASTLINE THIS AFTERNOON. TO THE
STORMS EAST...AND OVER SE GA AND NE FL...A WARM AND MOIST TROPICAL
AIRMASS WAS IN PLACE WITH POPCORN SHOWERS AND ISOLATED STORMS
DEVELOPING ACROSS THE MAINLAND DUE TO DAYTIME HEATING AND PASSING
LOBES OF LOW LEVEL PDVA (POSITIVE DIFFERENTIAL VORTICITY ADVECTION)
ROTATING AROUND ISAAC. VERY WARM AND HUMID CONDITIONS PREVAILED WITH
TEMPS IN THE LOW 90S AND DEW PTS IN THE MID/UPPER 70S UNDER PARTLY
TO MOSTLY CLOUDY SKIES. AS THE AFTERNOON WEARS ON INTO THE
EVENING...EXPECT THE FOCUS FOR NUMEROUS SHOWERS AND SCATTERED STORMS
TO SHIFT FARTHER TOWARD THE FL EAST COAST AND ACROSS SE GA WHERE A
LOBE OF PDVA OVER CENTRAL FL WILL ROTATE NORTHWARD INTO THE EARLY
EVENING HOURS AND THE EAST COAST SEA BREEZE WILL POSITION. A FEW
STRONG STORMS WILL BE POSSIBLE AND CAPABLE OF GUSTY WINDS 30-50 MPH
AND LOCALLY HEAVY RAINFALL AS THEY TRACK NNE AROUND 20 MPH.
.SHORT TERM...TONIGHT CONVECTION WILL GRADUALLY FADE INLAND AFTER
SUNSET AS SKIES CLEAR. WARM AND HUMID CONDITIONS WILL CONTINUE
OVERNIGHT WITH DEEP SOUTHERLY FLOW ALOFT AS TEMPS FALL INTO THE
MID/UPPER 70S. WEDNESDAY DEEP MOISTURE WILL CONTINUE OVER THE AREA
WHILE SLOWLY SHIFTING FARTHER WEST AS ISAAC DOES THE SAME. HOURLY
RAIN CHANCE GRIDS WERE PREPARED LEANING TOWARD THE NAM12...HIGH RES
ARW AND TODAYS PRECIP REGIME...WHICH ALL FAVOR LOW RAIN CHANCES NEAR
THE GULF COAST WED MORNING...TRANSLATING INLAND OVER NE FL THROUGH
EARLY AFTN...THEN REACHING SE GA AND THE FL EAST COAST BY MID/LATE
AFTN. WITH HIGH INSTABILITY...HIGH TROPICAL MOISTURE...AND WEAK DPVA
ROTATING IN FROM THE SSW AND THE SEA BREEZES...CONTINUED WITH 60-70%
POPS IN WED AFTN. TEMPS WILL BE TEMPERED BY CLOUD COVER AND PRECIP
WITH HIGHS IN THE MID/UPPER 80S.
THU...UPPER RIDGING WILL WILL BUILD OVER N FL FROM THE ATLANTIC
WHILE A MEAN TROUGH APPROACHES SE GA FROM THE NORTH. DEEP MOISTURE
DECREASES OVER N FL WHILE IT REMAINS HIGH OVER SE GA IN ADVANCE OF
THE BACKDOOR FRONT SO TAPERED POPS FROM 50% ACROSS INLAND SE GA TO
40-50% ACROSS INLAND NE FL. THE BACKDOOR FRONT WILL TRACK SW THROUGH
THE DAY AND HAVE LOWER MAX TEMPS ACROSS SE GA WITH HIGHS ONLY IN THE
LOW/MID 80S UNDER INCREASING ELY FLOW WHILE FARTHER SOUTH OVER N FL
HIGHER TEMPS IN THE UPPER 80S/NEAR 90 ARE EXPECTED UNDER STRONGER
SUBSIDENCE. PRECIP WILL DECREASE IN COVERAGE AFTER SUNSET AS MINS
FALL INTO THE 70S. FRI ELY FLOW WILL FOCUS MORNING SHOWERS INLAND
THEN A LOW CHANCE OF AFTN TSRA EXPECTED FARTHER INLAND DURING THE
AFTN. TEMPS WILL RANGE FROM THE MID 80S COAST TO NEAR 90 WELL
INLAND.
.LONG TERM...COOLER...DRIER AND MORE STABLE ENE FLOW WILL DEVELOP
OVER THE AREA THIS WEEKEND AS SURFACE HIGH PRESSURE BUILDS ESE
OFFSHORE OF THE SE ATLANTIC BIGHT WITH AN UPPER RIDGE OVER THE SE
REGION. WILL ADVERTISE A LOW 20% CHANCE OF COASTAL SHOWERS MOVING
INLAND WITH A 30% CHANCE OF AFTN/EVENING THUNDERSTORMS TOWARD THE
I-75 CORRIDOR. HIGH TEMPS WILL RANGE FROM THE MID 80S NEAR THE
ATLANTIC COAST TO NEAR 90 INLAND TOWARD THE I-75 CORRIDOR WITH MINS
IN THE 70S.
MON AND TUE A SURFACE TROUGH BEGINS TO SAG SOUTHWARD AS THE UPPER
RIDGE SHIFTS OFFSHORE OF THE SE CONUS/FL ATLANTIC SEABOARD. MEAN SSW
FLOW DEVELOPS...AND WITH INCREASING MOISTURE AND SFC FORCING FROM
THE FRONT...WILL INCREASE POPS ACROSS SE GA TO 30-40% WITH A DIURNAL
TREND IN PRECIP CHANCES/COVERAGE. TEMPS WILL BE NEAR TO SLIGHTLY
ABOVE CLIMO WITH HIGH TEMPS NEAR 90 AND MINS IN THE 70S.
&&
.AVIATION...
THROUGH 29/18Z: PERIODS OF MVFR CONDITIONS ARE EXPECTED THROUGH 00Z
AS SHOWERS AND THUNDERSTORMS MOVE NORTH-NORTHEASTWARD AT 10-15 KTS.
WE HAVE TEMPO GROUPS IN THE TERMINAL FORECASTS THROUGH 00Z...WITH
CIGS EXPECTED AROUND 3000 FEET. WE EXPECT ACTIVITY TO END AROUND
00Z...WITH VFR CONDITIONS PREVAILING THOUGH 09Z. MVFR CIGS OF
1000-1500 FEET ARE THEN EXPECTED FROM 09Z-13Z AT THE REGIONAL
TERMINALS. SOUTHEAST TO SOUTH WINDS OF 10 TO 15 KNOTS ARE EXPECTED
FROM JUST OFF THE SURFACE UP TO 5000 FEET...WITH SOUTHWEST WINDS OF
15 TO 20 KNOTS FROM 5000 TO 10000 FEET.
&&
.MARINE...
WINDS AND SEAS WILL REMAIN NEAR CAUTION CONDITIONS ON THE OFFSHORE
WATERS TONIGHT...WITH SEAS AROUND 5 FEET THIS EVENING. WINDS WILL
GUSTY WITHIN SHOWERS AND THUNDERSTORMS THIS EVENING. CONDITIONS WILL
CONTINUE TO IMPROVE ON WEDNESDAY AS WINDS AND SEAS SUBSIDE
SUBSTANTIALLY...BUT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE
OVER THE COASTAL WATERS AGAIN DURING THE AFTERNOON HOURS. AS HIGH
PRESSURE BUILDS OVER THE WESTERN ATLANTIC LATER THIS WEEK...WINDS
WILL BECOME ONSHORE AND WILL CONTINUE INTO THE WEEKEND.
RIP CURRENTS: A HIGH RISK WILL CONTINUE THROUGH THIS EVENING DUE TO
A MEDIUM PERIOD SOUTHEASTERLY SWELL AND A LONG SHORE SOUTH TO NORTH
CURRENT. WE EXPECT A MODERATE RISK TOMORROW AS WINDS AND SWELLS
SUBSIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 88 74 86 / 60 70 60 50
SSI 77 88 77 83 / 70 60 60 40
JAX 75 88 74 87 / 70 70 60 40
SGJ 76 89 75 88 / 70 60 60 30
GNV 75 87 74 87 / 60 70 50 50
OCF 76 88 75 88 / 60 70 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
GA...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...NONE.
&&
ENYEDI/NELSON/TRABERT/CHASEHazardous weather outlook, Aug 28, 9:54 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 954 AM EDT TUE AUG 28 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-291400- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 954 AM EDT TUE AUG 28 2012 ...HIGH RIP CURRENT RISK TODAY... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND A FEW STRONG STORMS WILL BE CAPABLE OF GUSTY WINDS AND PERHAPS AN ISOLATED TORNADO. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS STORMS TRACK NORTH TO NORTHEAST AROUND 15 MPH. BREEZY ONSHORE WINDS WILL PRODUCE AN ENHANCED RIP CURRENT THREAT AND ROUGH SURF. REFER TO THE COASTAL HAZARD MESSAGE AND SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS STORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY AND THE MAIN THREATS WILL BE HEAVY RAINFALL AND GUSTY WINDS. AN ELEVATED RIP CURRENT RISK IS EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ABE
In the hours before
Special weather statement, Aug 28, 3:39 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
339 PM EDT TUE AUG 28 2012
GAZ150-163-164-282015-
CHARLTON-CLINCH-WARE-
339 PM EDT TUE AUG 28 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
WARE...SOUTHEASTERN CLINCH AND NORTHWESTERN CHARLTON COUNTIES FOR
STRONG WINDS VALID UNTIL 415 PM EDT...
AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES WEST OF
STEVEN FOSTER STATE PARK TO 17 MILES SOUTHWEST OF STEVEN FOSTER STATE
PARK...MOVING NORTHEAST AT 35 MPH. THESE THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND STEVEN FOSTER STATE PARK THROUGH 415 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3094 8252 3110 8224 3065 8221 3058 8249
3059 8252
TIME...MOT...LOC 1939Z 208DEG 29KT 3088 8246 3063 8245
TRABERTSpecial weather statement, Aug 28, 3:40 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT TUE AUG 28 2012
FLZ025-032-033-282030-
CLAY-DUVAL-ST. JOHNS-
340 PM EDT TUE AUG 28 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...ST.
JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 430 PM EDT...
AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM CRESCENT BEACH TO
12 MILES WEST OF HASTINGS...MOVING NORTH AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HASTINGS...CRESCENT
BEACH...SPUDS...DUPONT CENTER...LAKE GENEVA...SAINT AUGUSTINE
SHORES...ELKTON...BUTLER BEACH...KEYSTONE HEIGHTS AND SAINT AUGUSTINE
SOUTH THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2966 8124 2965 8132 2963 8132 2962 8152
2975 8152 2984 8159 2984 8181 2980 8186
2980 8191 2975 8194 2975 8198 2972 8205
3025 8205 3029 8138 2968 8121
TIME...MOT...LOC 1940Z 178DEG 29KT 2977 8124 2973 8171
HESSSpecial weather statement, Aug 28, 3:51 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT TUE AUG 28 2012
FLZ031-036-040-282030-
ALACHUA-BRADFORD-MARION-
351 PM EDT TUE AUG 28 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD...
EASTERN ALACHUA AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 430 PM EDT...
AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF FLEMINGTON...OR 8 MILES
NORTHEAST OF WILLISTON...MOVING NORTH AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLEMINGTON...MICANOPY...
ROCHELLE...GAINESVILLE...NEWNANS LAKE...WALDO...ORANGE HEIGHTS...
HAMPTON AND GAINESVILLE AIRPORT THROUGH 430 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2939 8241 2945 8242 2948 8241 2948 8246
2987 8233 3000 8226 3013 8206 2977 8206
2935 8230
TIME...MOT...LOC 1952Z 202DEG 20KT 2948 8235
HESSSpecial weather statement, Aug 28, 4:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 PM EDT TUE AUG 28 2012 GAZ150-152-164-282100- BRANTLEY-CHARLTON-WARE- 415 PM EDT TUE AUG 28 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN WARE... SOUTHWESTERN BRANTLEY AND NORTHWESTERN CHARLTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 500 PM EDT... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CHARLTON COUNTY...OR 9 MILES NORTH OF STEVEN FOSTER STATE PARK...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES THROUGH 500 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3118 8242 3116 8207 3086 8231 3090 8241 TIME...MOT...LOC 2015Z 206DEG 17KT 3097 8231 NELSON
Special weather statement, Aug 28, 4:31 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT TUE AUG 28 2012
FLZ040-282115-
MARION-
431 PM EDT TUE AUG 28 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 515 PM EDT...
AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 17 MILES SOUTH OF JUNIPER SPRINGS...OR 7
MILES NORTHEAST OF LISBON...MOVING NORTH AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JUNIPER SPRINGS AND SALT
SPRINGS THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2945 8180 2945 8177 2943 8177 2942 8174
2937 8174 2936 8166 2933 8168 2928 8164
2905 8163 2904 8165 2895 8166 2896 8186
TIME...MOT...LOC 2031Z 189DEG 24KT 2898 8169
HESSSpecial weather statement, Aug 28, 4:44 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT TUE AUG 28 2012
GAZ136-282115-
WAYNE-
444 PM EDT TUE AUG 28 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN WAYNE
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 515 PM EDT...
AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF JESUP...MOVING NORTH AT
20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JESUP...DOCTORTOWN AND ODUM THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER INTENSIFICATION
OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3179 8199 3180 8196 3177 8195 3176 8191
3173 8190 3171 8187 3168 8185 3164 8178
3152 8184 3152 8200 3180 8208 3181 8200
TIME...MOT...LOC 2044Z 181DEG 15KT 3162 8194
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:37 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 28, 2:39 PM EDT | Special Weather Statement | JAX | Flagler | 51 min |
| Aug 28, 3:14 PM EDT | Special Weather Statement | JAX | Putnam | 46 min |
| Aug 28, 3:22 PM EDT | Special Marine Warning | JAX | 83 min | |
| Aug 28, 3:38 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 37 min |
| Aug 28, 3:40 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 50 min |
| Aug 28, 3:50 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 55 min |
| Aug 28, 3:51 PM EDT | Special Weather Statement | JAX | Alachua, Bradford | 39 min |
| Aug 28, 4:21 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Saint Johns | 114 min |
| Aug 28, 4:31 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Aug 28, 4:38 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Aug 28, 4:48 PM EDT | Special Weather Statement | JAX | Baker, Bradford | 42 min |
| Aug 28, 5:09 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Aug 28, 5:12 PM EDT | Special Weather Statement | JAX | Flagler, Putnam | 48 min |
| Aug 28, 5:15 PM EDT | Special Weather Statement | JAX | Baker | 45 min |
| Aug 28, 5:43 PM EDT | Special Weather Statement | JAX | Baker, Union | 47 min |
| Aug 28, 5:58 PM EDT | Special Weather Statement | JAX | Marion | 47 min |
| Aug 28, 6:12 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 28, 6:14 PM EDT | Areal Flood Advisory | JAX | Nassau | 91 min |
| Aug 28, 6:44 PM EDT | Special Weather Statement | JAX | Gilchrist | 31 min |
| Aug 28, 6:54 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.